Virginia, 2025Damaging Winds in Virginia, June 13, 2025
June 13, 2025 · NWS LWX · 15 events in 2 counties and zones
A stalling front triggered numerous showers and thunderstorms. A few storms became severe and produced localized wind damage, particularly over the central Shenandoah Valley and the eastern suburbs of Washington DC.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalling front triggered numerous showers and thunderstorms. A few storms became severe and produced localized wind damage, particularly over the central Shenandoah Valley and the eastern suburbs of Washington DC.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 1:53 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 13, 1:53 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
253 PM EDT Fri Jun 13 2025
.SYNOPSIS...
A cold front is expected to stall across the region over the
weekend. Multiple rounds of convection will accompany the front
during the period. This front will move to the north as a warm
front on Tuesday. High pressure over the Atlantic will bring
hotter conditions for the middle portion of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front, currently near or along I-66, will propagate
farther to the south late this afternoon and evening before
becoming stationary tonight through the remainder of the
weekend. Multiple clusters of showers are developing along the
Appalachian Front and moving toward the east. Individual
thunderstorms, some strong, are developing ahead of or within
these clusters of showers and are drifting toward the southeast.
More showers and strong to possibly isolated severe
thunderstorms are expected to develop during the warmest time of
the afternoon and linger into the middle part of this evening,
mainly along the cold front and across northern and central
Virginia and southern Maryland where SPC has this area in a
Marginal Risk for severe thunderstorms. The main threats will be
large hail, lightning, and torrential rainfall. WPC has this
same area in a Slight Risk for excessive rainfall that could
lead to flash flooding. There is currently a Flood Watch from
near Washington D.C. and areas to the southwest, south, and
southeast from 6pm to 2am tonight. Rainfall amounts could reach
1 to 3 inches with locally 4 to 5 inches. Surface based CAPE is
2500-3500 J/kg with MLCAPE of around 1000 J/kg. Wind shear has
also become a factor contributing to potential heavy
convection with values of 35 to 45 knots. Lack of cloud cover
has allowed for our high temperatures to reach the middle to
upper 80s easily with slightly lower values in the west.
Showers and strong to severe thunderstorms should dissipate or
become less numerous overnight with patchy fog or drizzle
developing in areas. Some fog may be locally dense. Lows
tonight will be in the 60s and 70s for most areas.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold front will stall across the central zones of our region
through the day Saturday. An upper level low will move closer to
the area from the west. A lull in shower and any thunderstorm
activity more likely through Saturday morning with and
thereafter the fog. Another heavy round of showers and
thunderstorms is expected Saturday afternoon and evening. There
is still some uncertainty as to exactly where this will setup,
but latest guidance continues to suggest areas south and west of
the Potomac River as the areas most likely to get the strongest
convection. All the ingredients are there for a flash flood
threat. Will continue to monitor, because the position of the
front will be vitally important as to exactly where the
strongest convection will be. For areas to the northeast of the
boundary. A few showers and a thunderstorm are still possible,
especially late in the day into the evening as stronger
convection upstream propagates into the area.
The upper level low will shear apart as it moves into the area
Sunday, but latest guidance shows the boundary pushing a little
farther south and west. This is most likely in response to
subsidence associated with a departing jetmax in the northern
stream, causing high pressure to strengthen off the New England
Coast. The threat for heavy rain is most likely across central
Virginia into the Allegheny Highlands, but that can change if
the location of the front is off. Will continue to monitor.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The stalled front will remain nearby in our region through the
day on Monday with cool marine air remaining in place for most
areas. The boundary will dissipate and move north Tuesday as a
warm front and high pressure over the Atlantic will likely
control the weather pattern for the middle of next week with a
return of hotter and humid conditions. Unsettled conditions will
likely persist during this time with chances for showers and
thunderstorms. Perhaps the best chance for stronger storms will
be Thursday as a cold front approaches from the west.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will continue through much of the rest of the
afternoon. Showers and thunderstorms will increase in coverage
through this evening. A few stronger storms are possible with
gusty winds and brief IFR conditions. The best chance for
stronger storms is between 23Z and 04Z. Incorporated the
potential for heavy thunderstorms between 00Z and 03Z with a
TEMPO group.
Low clouds and areas of fog/drizzle are likely to develop late
tonight behind a stalling front that moves into the area. There
is still some uncertainty as to exactly where the boundary will
set up, but latest indications are that most areas will end up
in the marine air for Saturday through Monday. This means that
low clouds and subVFR conditions are likely most of the time
with IFR/subIFR conditions possible, especially at night into
the morning hours each day. Unsettled conditions will continue
with the likelihood for showers and perhaps a few storms. The
best chance for storms will be around KCHO, KMRB and KIAD
Saturday afternoon and evening and KCHO for Sunday afternoon and
evening. However, storms are possible everywhere.
More low clouds and fog will likely hang around through Tuesday
morning, but cigs/vsbys should improve as the backdoor boundary
dissipates and moves northward.
&&
.MARINE...
A southerly flow will increase into this evening, but winds
should remain below SCA criteria. Thunderstorm coverage will
increase through this evening. Gusty winds associated with
storms may warrant Special Marine Warnings.
A stalling front will slide across the central areas for later
Saturday through Monday night. An easterly flow will bring low
clouds and areas of fog, and the likelihood for showers and
perhaps a thunderstorm will persist. Winds should be below SCA
criteria. The boundary will dissipate Tuesday and a southerly
flow will develop for the middle portion of next week.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch from 6 PM this evening to 2 AM EDT Saturday for
DCZ001.
MD...Flood Watch from 6 PM this evening to 2 AM EDT Saturday for
MDZ013-016-017-504.
VA...Flood Watch from 6 PM this evening to 2 AM EDT Saturday for
VAZ037>039-050-051-053>057-502-527.
WV...None.
MARINE...None.
&&
SYNOPSIS...BJL
NEAR TERM...KLW
SHORT TERM...KLW
LONG TERM...BJL
AVIATION...BJL/KLW
MARINE...BJL/KLWHazardous weather outlook, Jun 13, 10:11 AM EST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1111 AM EDT Fri Jun 13 2025
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-141515-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
1111 AM EDT Fri Jun 13 2025
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Today and Tonight
A Flood Watch is in effect for the Washington Metropolitan areas
into the Virginia Piedmont as well as portions of southern
Maryland. Heavy rain in short periods of time may cause rapid
rises to creeks and streams out of their banks along with the
potential for flash flooding in urban areas. Elsewhere, isolated
instances of flash flooding are possible this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and thunderstorms with heavy downpours are possible
Saturday through Sunday, with the potential for isolated instances
of flooding and localized damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-141515-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
1111 AM EDT Fri Jun 13 2025
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Today and Tonight
A Flood Watch is in effect for portions of northern and central
Virginia as well as the Virginia Piedmont. Heavy rain in short
periods of time may cause rapid rises to creeks and streams out of
their banks along with the potential for flash flooding in urban
areas. Elsewhere, isolated instances of flash flooding are
possible this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and thunderstorms with heavy downpours are possible
Saturday through Sunday, with the potential for isolated to
scattered instances of flooding and localized damaging wind
gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ501-502-509-510-VAZ503-504-WVZ501>506-141515-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
1111 AM EDT Fri Jun 13 2025
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Today and Tonight
Thunderstorms with heavy downpours may lead to isolated instances
of flash flooding late this afternoon through this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and thunderstorms with heavy downpours are possible
Saturday through Sunday, with the potential for isolated to
scattered instances of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Augusta
- When
- June 13, 4:45 PM EST
- Where
- Augusta County, 1.04 mi S of Annex
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.155, -78.980
Trees blew down in the 1000 block of Balsley Road.
Thunderstorm Wind, Augusta
- When
- June 13, 4:50 PM EST
- Where
- Augusta County, 1.48 mi SW of New Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.182, -78.915
Trees and wires blew down blocking the 100 block of VA-608 Battlefield Road.
Thunderstorm Wind, Page
- When
- June 13, 4:52 PM EST
- Where
- Page County, 2 mi WSW of Rileyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.759, -78.434
Trees and wires blew down on Forest Road in Page Valley Estates.
Thunderstorm Wind, Augusta
- When
- June 13, 5:00 PM EST
- Where
- Augusta County, 1.11 mi WSW of Madrid
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.145, -78.900
Trees blew down on VA-782 North Point School Road in the 200 block.
Thunderstorm Wind, Augusta
- When
- June 13, 5:00 PM EST
- Where
- Augusta County, 1.28 mi WNW of Dooms
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.129, -78.890
Trees blew down in the 500 block of Oak Grove Church Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:08 PM EST
- Where
- Augusta County, 0.72 mi SSE of Madrid
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.140, -78.877
Trees blew down in the 800 block of VA-619 Hildebrand Church Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:10 PM EST
- Where
- Augusta County, 1.26 mi SSW of Madrid
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.133, -78.888
Trees blew down in the 600 block of VA-782 Brower Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:23 PM EST
- Where
- Augusta County, 0.92 mi S of Dooms
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.107, -78.868
Trees blew down in the 600 block of VA-865 Rockfish Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:39 PM EST
- Where
- Augusta County, 0.93 mi NNW of Lyndhurst
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.041, -78.959
Numerous trees blew down along Shalom Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:43 PM EST
- Where
- Augusta County, 0.53 mi E of Lipscomb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.019, -78.970
Trees blew down in the 3600 block of VA-624 Lyndhurst Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:44 PM EST
- Where
- Augusta County, 1.39 mi N of Lyndhurst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.050, -78.947
Trees blew down near the intersection of VA-631 Ladd Road and Warren Oaks Lane.
Thunderstorm Wind, Augusta
- When
- June 13, 5:45 PM EST
- Where
- Augusta County, 1.87 mi NE of Stuarts Draft
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.052, -79.011
Trees blew down in the unit block of Harvest Road.
Thunderstorm Wind, Augusta
- When
- June 13, 5:45 PM EST
- Where
- Augusta County, 0.74 mi SE of Lyndhurst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.023, -78.940
Trees blew down in the unit block of Blackford Way.
Thunderstorm Wind, Augusta
- When
- June 13, 5:50 PM EST
- Where
- Augusta County, 0.89 mi NNE of Lyndhurst
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.041, -78.942
Several greenhouses were destroyed at a nursery between Lyndhurst and Waynesboro.
Thunderstorm Wind, Augusta
- When
- June 13, 5:55 PM EST
- Where
- Augusta County, 0.25 mi ESE of Lyndhurst
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.029, -78.945
Large tree limbs blew down in Lyndhurst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 13 to 30, 2025$10 million · 1 event
- Wildfire in Washington, June 13 to 30, 2025$4.3 million · 1 event
- Flash Flooding and Damaging Wind in Louisiana, June 13 to 17, 2025$181,000 · 50 kt wind · 7 events
- Flash Flooding in North Carolina, June 13, 2025$60,000 · 9 events
- Flash Flooding and Damaging Wind in South Carolina, June 13, 2025$43,000 · 52 kt wind · 14 events
- Flash Flooding and Heavy Rain in Virginia, June 13 to 14, 2025$40,000 · 4 events
- Flash Flooding and Flood in West Virginia, June 13 to 16, 2025$4,000 · 50 kt wind · 23 events
- Damaging Winds in Nebraska, June 13, 2025$20,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Montana, June 13, 20252.75 in hail · 21 events
- Flash Flooding in Tennessee, June 13, 2025$24,000 · 2 events
- Hail and Damaging Wind in Arkansas, June 13, 2025$15,000 · 1.25 in hail · 2 events
- Tornadoes and Hail in Nebraska, June 13, 20251.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253330, 1253332, 1253333, 1253334, 1253335, 1253336, 1253337, 1253338, 1253339, 1253340, 1253341, 1253342, 1253343, 1253344, 1253345.